Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 12, NWS Tulsa, OK

May 6, 20195 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 6, 2019, 3:12 AM CDT for 5 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2019, 3:12 AM CDT (08:12 UTC)
Expired
May 6, 2019, 6:15 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WGUS54 KTSA 060812
FFWTSA
OKC035-097-105-131-147-061115-
/O.NEW.KTSA.FF.W.0012.190506T0812Z-190506T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
312 AM CDT Mon May 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southern Craig County in northeastern Oklahoma...
  Northern Rogers County in northeastern Oklahoma...
  Northern Mayes County in northeastern Oklahoma...
  Southern Washington County in northeastern Oklahoma...
  Southern Nowata County in northeastern Oklahoma...

* Until 615 AM CDT.

* At 311 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Around 2 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Vinita...                         Chelsea...
  Oologah...                        Langley...
  Adair...                          Ramona...
  Ketchum...                        Ochelata...
  Foyil...                          Disney...
  Talala...                         Big Cabin...
  Vera...                           Pensacola...
  New Alluwe...                     Cherokee State Park...
  Watova...                         White Oak...
  Disney Little Blue State Park...  Bushyhead...

Additional rainfall amounts of around 1 inch are possible in the 
warned area.

This includes Interstate 44 between mile markers 264 and 285.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3676 9523 3653 9500 3643 9501 3643 9600
      3660 9600

$$
1 follow-up statement
076 
WGUS74 KTSA 061106
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
606 AM CDT Mon May 6 2019

OKC035-097-105-131-147-061115-
/O.EXP.KTSA.FF.W.0012.000000T0000Z-190506T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craig OK-Rogers OK-Mayes OK-Washington OK-Nowata OK-
606 AM CDT Mon May 6 2019

...THE FLASH FLOOD WARNING FOR SOUTHERN CRAIG...NORTHERN ROGERS...
NORTHERN MAYES...SOUTHERN WASHINGTON AND SOUTHERN NOWATA COUNTIES
WILL EXPIRE AT 615 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any road closures.

LAT...LON 3676 9523 3653 9500 3643 9501 3643 9600
      3660 9600

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 5, 11:52 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 5, 11:52 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1152 PM CDT Sun May 5 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Developing MCS is expected to push across Northeast Oklahoma
overnight and Northwest Arkansas early Monday morning. Within the
convection...periods of MVFR conditions...gusty winds and heavy
rainfall will be possible. Behind the MCS...broken mid level
cloud decks along with the possibility of a period of MVFR
ceilings are forecast into the morning hours Monday. By Monday
afternoon through the end of the TAF period...scattered mid and
high clouds will be possible with southerly winds. There will
remain small thunderstorm chances across Northeast Oklahoma and
Northwest Arkansas through Monday/Monday evening...though with
uncertainty in coverage will continue to hold off on any mention
at this time. The greater potential could again be just outside of
this TAF period.

&&

.PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/

..UPDATE...

DISCUSSION...
Band of severe storms ongoing across north central OK continues to
gradually expand eastward, while two intense supercells across
southern KS have also maintained a southward component.
Extrapolation of radar trends along with short term progs warrants
increasing precip chances across all of NE OK and into far NW
through the overnight hours. Large hail is likely to be the
primary severe weather concern, with an additional potential of
localized flooding potential should the veered low level jet
allowed sustained generation on the western flank of the
convective progression.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  82  63  80 /  80  30  40  30
FSM   62  84  62  82 /  30  20  10  20
MLC   64  83  63  79 /  20  10  20  20
BVO   61  80  62  79 /  80  40  50  40
FYV   60  79  62  78 /  60  30  20  20
BYV   59  80  61  80 /  50  40  10  20
MKO   62  82  62  79 /  60  20  30  20
MIO   60  79  62  79 /  80  40  40  30
F10   63  82  62  79 /  30  20  30  30
HHW   63  84  63  79 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, May 5, 5:02 PM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Sun May 5 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Sun May 5 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 11 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Overnight.

DISCUSSION...
Scattered showers and thunderstorms will spread eastward overnight
and move into eastern Oklahoma toward midnight.  The storms are
expected to be in a weakening trend, however a limited severe
weather potential will remain into the early morning hours on
Monday. Additionally, brief heavy rainfall amounts are possible
and soils remain saturated which could allow for rapid onset
of flooding with any localized heavy rain amounts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms may be ongoing early Monday, with the
focus for additional storms Monday afternoon and evening focusing
more across northeast Oklahoma and points further north.  Storms
that develop north of the region Monday afternoon may spread into
the area Monday night.  The unsettled pattern continues with
widespread storms developing west of the region on Tuesday, and spreading
eastward Tuesday night into Wednesday.  These storms would pose a risk
of severe weather.  A stronger storm system passes on Wednesday.  Much
will depend on previous days thunderstorm coverage, however the potential
will exist for a more widespread severe weather threat on Wednesday
and Wednesday evening.  A brief dry period is likely late Thursday into
Friday before thunderstorm chances return for late week into next
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 6, 1:05 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
105 AM CDT Mon May 6 2019

OKZ060-066-070-060630-
Tulsa OK-Muskogee OK-Okmulgee OK-
105 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE...NORTHERN
OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 130 AM CDT...

At 104 AM CDT, a strong thunderstorm was located near Beggs, moving
east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Glenpool...
Beggs...                          Preston...
Bald Hill...                      Liberty...
Hectorville...

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3586 9613 3586 9603 3594 9603 3595 9602
      3576 9565 3564 9606 3576 9620 3580 9619
TIME...MOT...LOC 0604Z 247DEG 31KT 3572 9610
Special weather statement, May 6, 1:27 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
127 AM CDT Mon May 6 2019

OKZ054-060-064>066-060700-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Creek OK-
127 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
NORTHWESTERN OKMULGEE...WEST CENTRAL TULSA AND OKFUSKEE COUNTIES
UNTIL 200 AM CDT...

At 127 AM CDT, strong thunderstorms were located along a line
extending from near Mannford to 3 miles east of Stroud to 5 miles
south of Paden. Movement was east at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Okemah...
Sapulpa...                        Okfuskee...
Mannford...                       Kiefer...
Boley...                          Kellyville...
Depew...                          Paden...
Bearden...                        Slick...
Castle...                         Shamrock...
Clearview...                      Keystone State Park...
Welty...                          Gray...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 226.
 Interstate 44 between mile markers 178 and 218.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3591 9662 3613 9653 3617 9640 3616 9627
      3620 9624 3627 9599 3536 9619 3535 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3541 9654 3539 9654
      3541 9658 3540 9662
TIME...MOT...LOC 0627Z 263DEG 27KT 3611 9637 3577 9660 3544 9658
Special weather statement, May 6, 1:57 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
157 AM CDT Mon May 6 2019

OKZ054-060730-
Osage OK-
157 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE COUNTY UNTIL
230 AM CDT...

At 157 AM CDT, a strong thunderstorm was located 6 miles east of
Hominy, moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Skiatook...                       Hominy...
Barnsdall...                      Sperry...
Avant...                          Osage...
Wolco...

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3626 9600 3625 9637 3627 9639 3628 9642
      3629 9644 3632 9644 3633 9646 3649 9652
      3662 9600
TIME...MOT...LOC 0657Z 257DEG 21KT 3641 9629
Special weather statement, May 6, 2:00 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Mon May 6 2019

OKZ064>066-071-060745-
Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
200 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...WEST CENTRAL
MCINTOSH...SOUTHWESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 245 AM
CDT...

At 200 AM CDT, a strong thunderstorm was located over Boley, moving
east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Henryetta...
Boley...                          Weleetka...
Dewar...                          Schulter...
Paden...                          Grayson...
Bearden...                        Castle...
Clearview...                      Preston...
Okmulgee State Park...            Welty...
Pharoah...                        Bryant...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
245.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3571 9662 3572 9590 3524 9582 3524 9598
      3529 9598 3529 9644 3546 9644 3546 9647
      3543 9650 3543 9652 3546 9654 3544 9657
      3541 9654 3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 0700Z 273DEG 37KT 3550 9650
Special weather statement, May 6, 2:32 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
232 AM CDT Mon May 6 2019

OKZ065-066-070-071-073-074-060815-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-
McIntosh OK-
232 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...
MCINTOSH...NORTHERN PITTSBURG...WESTERN MUSKOGEE...EASTERN OKMULGEE
AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 315 AM CDT...

At 231 AM CDT, strong thunderstorms were located along a line
extending from near Okmulgee to near Weleetka. Movement was east at
55 mph.

Penny size hail and wind gusts of 50 to 56 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Okmulgee...
Eufaula...                        Henryetta...
Checotah...                       Warner...
Morris...                         Dewar...
Schulter...                       Oktaha...
Taft...                           Boynton...
Canadian...                       Indianola...
Grayson...                        Council Hill...
Hanna...                          Rentiesville...
Hoffman...                        Stidham...

This includes Interstate 40 in Oklahoma between mile markers 234 and
275.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3575 9592 3578 9563 3576 9559 3579 9552
      3581 9527 3522 9537 3508 9604 3510 9605
      3512 9601 3515 9601 3515 9598 3529 9598
      3529 9611
TIME...MOT...LOC 0731Z 264DEG 49KT 3562 9599 3532 9614
Special weather statement, May 6, 3:07 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
307 AM CDT Mon May 6 2019

OKZ067-068-070>075-060830-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Wagoner OK-McIntosh OK-
307 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...EASTERN MCINTOSH...
WESTERN SEQUOYAH...NORTHWESTERN LATIMER...SOUTHEASTERN WAGONER...
NORTHERN PITTSBURG...SOUTHERN CHEROKEE AND MUSKOGEE COUNTIES UNTIL
330 AM CDT...

At 306 AM CDT, strong thunderstorms were located along a line
extending from near Taft to 5 miles west of Porum to 5 miles
southwest of Scipio. Movement was east at 55 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Mcalester...
Sallisaw...                       Eufaula...
Stigler...                        Fort Gibson...
Checotah...                       Krebs...
Warner...                         Vian...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Keota...                          Mccurtain...
Crowder...                        Whitefield...
Oktaha...                         Gans...

This includes Interstate 40 in Oklahoma between mile markers 258 and
313.

LAT...LON 3533 9565 3583 9563 3586 9487 3570 9480
      3564 9481 3564 9478 3534 9466 3533 9468
      3536 9477 3532 9481 3525 9482 3520 9493
      3518 9493 3492 9537 3494 9609 3500 9609
TIME...MOT...LOC 0806Z 268DEG 48KT 3576 9552 3533 9536 3499 9602

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:54 PM CDTSevere Thunderstorm WarningTSAOsage36 min
May 6, 12:05 AM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 12:10 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 6, 12:15 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 6, 12:37 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 6, 12:39 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee51 min
May 6, 12:46 AM CDTFlash Flood WarningTSAPawnee5 hr
May 6, 1:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 6, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
May 6, 1:27 AM CDTSpecial Weather StatementTSACreek, Okfuskee33 min
May 6, 1:57 AM CDTSpecial Weather StatementTSAOsage33 min
May 6, 2:00 AM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 6, 2:00 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
May 6, 2:24 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington3 hr
May 6, 2:32 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee43 min
May 6, 3:07 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah23 min
May 6, 3:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg, Sequoyah26 min
May 6, 3:54 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah51 min
May 6, 4:34 AM CDTSpecial Weather StatementTSALatimer, LeFlore41 min
May 6, 5:11 AM CDTSpecial Weather StatementTSAMcIntosh34 min
May 6, 5:36 AM CDTSpecial Weather StatementTSAHaskell24 min
May 6, 5:50 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee3 hr
May 6, 5:54 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee23 min
May 6, 7:17 AM CDTSpecial Weather StatementTSAHaskell28 min
May 6, 8:47 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 6, 2:10 PM CDTRiver Flood WarningTSARogers, Tulsa18 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.